MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NUT {} 10MM {} NYLON INSERT; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. NUT {} 10MM {} NYLON INSERT; PIN, FIXATION, THREADED
Catalog Number 103301
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an external fixation procedure, eight (8) nut 10mm {} nylon inserts could not be turned on a bolt without shearing it.Old style off white/yellow insert worked, but the new bright white insert is faulty.The procedure was resumed, using a competitor device (ideal medical).Procedure was delayed for 60 min.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the devices were received for evaluation at the manufacturing site, but a physical product evaluation was not possible.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review made by the quality engineering team revealed that the only change this device has experienced was the removal of the passivation process back in august 2023.This device was manufactured in 2022, and no other modifications in the design have been done before 2022; therefore, no changes could have affected the performance of this device.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.These are single use devices, surgical technique or damage from misuse are likely potential factors that could contribute to the reported event.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NUT {} 10MM {} NYLON INSERT
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19032464
Report Number1020279-2024-00664
Device Sequence Number17897471
Product Code JDW
UDI-Device Identifier03596010032065
UDI-Public03596010032065
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103301
Device Lot Number22JK00051
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown